Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 16, NWS Gaylord, MI

April 12, 2015

NWS Gaylord, MI issued this small craft advisory at Apr 12, 2015, 4:50 AM EDT. It took effect at Apr 12, 2015, 2:00 PM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2015, 4:50 AM EDT (08:50 UTC)
In effect from
Apr 12, 2015, 2:00 PM EDT
Expired
Apr 13, 2015, 10:34 PM EDT
In force
33 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WHUS73 KAPX 120850
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
450 AM EDT SUN APR 12 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-121700-
/O.NEW.KAPX.SC.Y.0016.150412T1800Z-150414T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
450 AM EDT SUN APR 12 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
7 follow-up statements
396 
WHUS73 KAPX 121509
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1109 AM EDT SUN APR 12 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-122315-
/O.CON.KAPX.SC.Y.0016.150412T1800Z-150414T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1109 AM EDT SUN APR 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
738 
WHUS73 KAPX 121959
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT SUN APR 12 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-130400-
/O.CON.KAPX.SC.Y.0016.000000T0000Z-150414T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
359 PM EDT SUN APR 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
708 
WHUS73 KAPX 130210
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1010 PM EDT SUN APR 12 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-131015-
/O.CON.KAPX.SC.Y.0016.000000T0000Z-150414T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1010 PM EDT SUN APR 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
855 
WHUS73 KAPX 130838
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
438 AM EDT MON APR 13 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-131645-
/O.CON.KAPX.SC.Y.0016.000000T0000Z-150414T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
438 AM EDT MON APR 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
145 
WHUS73 KAPX 131459
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1059 AM EDT MON APR 13 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-140000-
/O.CON.KAPX.SC.Y.0016.000000T0000Z-150414T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1059 AM EDT MON APR 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
989 
WHUS73 KAPX 131940
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
340 PM EDT MON APR 13 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-140400-
/O.EXT.KAPX.SC.Y.0016.000000T0000Z-150414T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
340 PM EDT MON APR 13 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
720 
WHUS73 KAPX 140234
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1034 PM EDT MON APR 13 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-140345-
/O.CAN.KAPX.SC.Y.0016.000000T0000Z-150414T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1034 PM EDT MON APR 13 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 4:34 AM EDT, 16 minutes earlier.

Area forecast discussion, Apr 12, 4:34 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
434 AM EDT SUN APR 12 2015

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 431 AM EDT SUN APR 12 2015

...GUSTY WARM AND DRY...

SYNOPTIC PATTERN AND OBSERVATIONS:

EARLY THIS MORNING...PRETTY QUIET OUT THERE. HIGH PRESSURE WAS OVER
THE EAST COAST...WITH A COLD FRONT ASSOCIATED WITH LOW PRESSURE IN
CANADA...EJECTING INTO THE NRN PLAINS AND ROCKIES. WE ARE ENTERING A
STRONGER PRESSURE GRADIENT...BUT A SOMEWHAT DECOUPLED BL IS
PREVENTING ANY WIDESPREAD NOTICEABLY HIGHER WINDS. SKIES WERE CLEAR
AS A BELL...COMPLIMENTS OF 0.21" PWATS ON THE 00Z APX SOUNDING.
FURTHER UPSTREAM IN WESTERN ONTARIO....MOISTURE WAS BEING ADVECTED
IN AT THE NOSE OF A 50KT LLJ...TIED TO A WEAK MID LEVEL WAVE AND ILL-
DEFINED ELEVATED TROUGH AXIS. HERE...A BAND OF SHOWERS HAS
FORMED...BUT WAS NO THREAT TO NRN MICHIGAN. EVEN FURTHER UPSTREAM
NEAR/AHEAD OF THE COLD FRONT...ADDITIONAL LIGHT SHOWERS HAVE
DEVELOPED AHEAD OF A MORE DEFINED MID LEVEL TROUGH. MOISTURE WAS
PRETTY SCANT HOWEVER AND WAS KEEPING ANY DECENT COVERAGE AT BAY.
OTHER HIGH BASED ECHOES WERE SEEN AHEAD OF THE FRONT IN VERY
STEEP LAPSE RATES...BUT WERE NOT REACHING GROUND.

SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:

THE MORE DEFINED MID LEVEL TROUGH AXIS AND ASSOCIATED COLD FRONT
WILL BOTH MIGRATE EASTWARD THROUGH TONIGHT. THE TROUGH AXIS BECOMES
SHARPER WITH TIME WHILE GULF MOISTURE/WAA INCREASES AND FOCUSES IN
ON NRN MICHIGAN LATE EVENING THROUGH THE OVERNIGHT. OVERALL FORCING
IS RESPECTABLE...BUT MUCH OF THAT FORCING WILL BE USED UP INITIALLY
WITH TRYING TO SATURATE THE ATMOSPHERE. THE TIMING OF THE FRONT IS
SLOWER...BUT CHANCES FOR RAIN SHOWER REMAIN LATE TONIGHT...MAINLY
ACROSS THE WESTERN CWA. ALL-IN-ALL...A SUNNY START TO THE DAY MAY
SEE SOME SPORADIC HIGHER CLOUD...BUT MOSTLY SUNNY SKIES WILL BE
ENJOYED. CLOUDS BECOME MORE COMMON HEADING THROUGH TONIGHT WITH
CHANCES FOR SHOWERS NOT DEVELOPING UNTIL AFTER MIDNIGHT...AND MORE
SO TOWARD DAYBREAK AND MONDAY MORNING (SEE BELOW).

ALSO...WINDS WILL GUST TO 20 MPH OUT OF THE SW TODAY...WHILE
HUMIDITIES WILL BE LOW ONCE AGAIN. HIGH TEMPERATURES WILL CLIMB INTO
THE 50S AND POSSIBLE LOW 60S IN EASTERN UPPER...WHILE MIDDLE 60S
WILL BE COMMON ACROSS NRN LOWER...COLDER OF COURSE BY THE
LAKESHORES. LOWS TONIGHT WILL BE MILD AHEAD OF THE FRONT...IN THE
40S AND POSSIBLE A FEW LOCATIONS STAYING IN THE LOW 50S. GONNA FEEL
LIKE SPRING FOR SURE!

&&

.SHORT TERM...(MONDAY THROUGH TUESDAY NIGHT)
ISSUED AT 431 AM EDT SUN APR 12 2015

HIGH IMPACT WEATHER POTENTIAL: FIRE WEATHER ISSUES...AS IS VERY
TYPICAL FOR THE TIME OF YEAR. MONDAY MAY BE A SNEAKY FIRE WEATHER
DAY WITH LOW RH VALUES AND GUSTY WINDS...WITH ANOTHER DAY OF LOW RH
EXPECTED TUESDAY THOUGH WITH MUCH LIGHTER WINDS.

ABOUT AS TYPICAL OF AN APRIL WEATHER PATTERN AS ONE CAN GET IN THE
NORTHERN GREAT LAKES...FEATURING BRIEF BOUTS OF BOTH RIDGING AND
TROUGHING AS WE CONTINUE TO TRANSITION OURSELVES DEEPER INTO THE
SPRING SEASON. WITH THAT OF COURSE COMES SOME VARIABLE CONDITIONS
AND INDEED THAT WILL BE THE CASE TO START THE WORK WEEK...WITH ALL
EYES INITIALLY ON A RATHER POTENT SHORTWAVE AND ASSOCIATED COLD
FRONT SWEEPING THROUGH THE AREA FIRST THING MONDAY. AS HAS BEEN
DISCUSSED AT LENGTH THE PAST FEW DAYS...HAVE LITTLE DOUBT WE WILL
SEE A BOUT OF SHOWERS CROSSING THE AREA FIRST THING MONDAY...
ASSOCIATED WITH QUITE THE PUSH OF DEEP LAYER FORCING COMBINED WITH
RATHER IMPRESSIVE MOISTURE AS PWAT VALUES SURGE OVER AN INCH.
INSTABILITY STILL NOT VERY IMPRESSIVE WITH THE FRONTAL PASSAGE
ITSELF...BUT A RUMBLE OR TWO NOT OUT OF THE QUESTION.

TURNING OUR ATTENTION TO MONDAY AFTERNOON AND EVENING...THINGS
CONTINUE TO LOOK A LITTLE INTERESTING ON TWO FRONTS. FIRST OF
ALL...QUITE THE PUSH OF SUBSIDENCE AND DRYING IN THE WAKE OF THE
COLD FRONT COMBINED WITH AN EVER DEEPENING MIXED LAYER VIA COLD
ADVECTION ALOFT ARGUES FOR A SNEAKY TEMPERATURE SURGE ACROSS EASTERN
AREAS...ALL WHILE WE TAP VERY DRY AIR ALOFT AND LIKELY TANK DEW
POINTS...ESPECIALLY INTO THE HIGH TERRAIN AND NORTHEAST LOWER. THAT
MIXING SHOULD ALSO TAP INTO SOME RATHER GUSTY WINDS...WITH A STRONG
POSSIBILITY BEING ANOTHER ROUND OF ELEVATED FIRE DANGER...DESPITE
THE MORNING RAIN. SECOND...PLUME OF VERY STEEP LAPSE RATES ARRIVING
THROUGH THE AFTERNOON SHOULD WORK TO ATTEMPT SOME DIURNALLY ENHANCED
HIGHER BASED SHOWER DEVELOPMENT FOR THE STRAITS AND EASTERN
UPPER...WITH PERHAPS A RATHER CLASSIC "VIRGA BOMB" SETUP OF SOME
RATHER GUSTY WINDS THANKS TO EVAP COOLING BENEATH A DEEP WEDGE OF
DRIER AIR UP TO 700MB. ALL IN ALL...THIS IS JUST A CLASSIC APRIL
WEATHER REGIME.

THINGS LOOK TO DRY OUT LATER MONDAY NIGHT (MAYBE SOME LINGERING
ELEVATED SHOWERS THROUGH 06Z?) AND ESPECIALLY TUESDAY AS LOW LEVEL
RIDGING QUICKLY WORKS THROUGH THE GREAT LAKES. SLIGHTLY COOLISH
THERMAL REGIME ALOFT ON TUESDAY SHOULD QUELL TEMPERATURES JUST A
BIT...WITH READINGS MAINLY RANGING THROUGH THE 50S...THOUGH SOME
LOWER 60S ARE LIKELY SOUTHEAST COUNTIES ON DOWNSLOPE WESTERLY FLOW.
THE BIGGER STORY WILL BE LOW HUMIDITY LEVELS AS WE TAP INTO A CORE
OF QUITE DRY 850-800MB AIR...WITH SURFACE DEW POINTS FALLING THROUGH
THE TEENS AND 20S AND RESULTANT MINIMUM RH VALUES UNDER 30 PERCENT
FOR MANY AREAS. LIGHT WIND REGIME SHOULD LIMIT THE OVERALL MAJOR
FIRE THREAT...BUT STILL A DAY TO BE VERY CAREFUL WITH ANY BURNING.

&&

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 431 AM EDT SUN APR 12 2015

NOT THE HIGHEST CONFIDENCE AS WE HEAD TOWARD THE TAIL END OF THE
WORK WEEK...WITH LOTS OF QUESTIONS ABOUT HOW FAST WESTERN ENERGY
WILL EJECT EASTWARD WITH AN INCREASED THREAT FOR SHOWERS AROUND
THESE PARTS. IN THE MEANTIME...WEDNESDAY STILL SHAPING UP TO BE A
VERY NICE DAY AS HIGH PRESSURE INCHES EASTWARD AND WE RAMP UP RETURN
FLOW. DESPITE LIMITED MIXING (EVEN A TOUCH LESS THAN TUESDAY) GIVEN
A VERY WEAK GRADIENT...LOW LEVEL TRAJECTORIES FROM THE EAST TO
NORTHEAST STRONGLY INDICATE ANOTHER DAY OF LOW DEW POINTS...
CERTAINLY MUCH LOWER THAN THE 30S OFFERED BY OPERATIONAL GUIDANCE.
WITH WARMER TEMPS AND RH VALUES AGAIN TOUCHING 25 PERCENT IN
SPOTS...ELEVATED FIRE DANGER AGAIN A CONCERN...THOUGH SIMILAR TO
TUESDAY...STRONGER WINDS ARE A MISSING INGREDIENT.

THEREAFTER...IN THEORY WE SHOULD SEE AT LEAST SOME CHANCE FOR
SHOWERS BY LATER WEDNESDAY NIGHT RIGHT ON THROUGH FRIDAY...AND
PERHAPS INTO THE WEEKEND AS A WESTERN TROUGH NUDGES EASTWARD.
HOWEVER...THERE ARE SO MANY POSSIBLE SCENARIOS WITH THIS FEATURE
THAT IT ISN'T EVEN FUNNY...INCLUDING RECENT ECMWF RUNS SUGGESTING
ENERGY CUTS OFF OVER THE SOUTHWEST AND POTENTIALLY LEAVES US RIDGED
OUT FOR MUCH LONGER THAN CURRENTLY ANTICIPATED. GFS ENSEMBLES WANT
TO TRY TO BUY INTO THIS SCENARIO TO SOME DEGREE...AND HONESTLY MY
CONFIDENCE IS VERY LOW FROM THURSDAY ONWARD. DON'T THINK IT WILL
RAIN THE WHOLE TIME...BUT IT IS HARD TO NOT HAVE AT LEAST SOME SMALL
POPS IN THE FORECAST THROUGH FRIDAY. PLENTY OF TIME TO WATCH IT ALL
UNFOLD...BUT AS WAS MENTIONED A FEW DAYS AGO...MY GUT FEELING BASED
ON THE PATTERN IS FOR A SLOWER EVOLUTION...SUGGESTING THURSDAY MAY
WELL END UP DRY. IN THE MEANTIME...ENJOY THE MIDWEEK PERIOD!

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 120 AM EDT SUN APR 12 2015

...VFR...

HIGH PRESSURE CONTINUES TO EXIT EAST WHILE A COLD FRONT WAS
CROSSING THE NRN PLAINS. A TIGHTER PRESSURE GRADIENT WAS
DEVELOPING OVER NRN MICHIGAN...AND WINDS WERE INCREASING JUST
ABOVE THE SFC FOR THE DEVELOPMENT OF LLWS. IT IS FAIRLY LOW
END...BUT YET IT NEEDED TO BE INCLUDED IN THE FORECAST. LLWS WILL
ALSO DEVELOP SUNDAY NIGHT...STRONGER.

THE AIR MASS WAS VERY DRY...AND ONLY SOME INFREQUENT HIGH LEVEL
CLOUDS HAVE DRIFTED BY. AM EXPECTING ANOTHER SUNNY DAY
TODAY...WITH CLOUDS REALLY STARTING TO INCREASE LATE SUNDAY
EVENING AND OVERNIGHT...AS THE FRONT APPROACHES THE WESTERN GREAT
LAKES. RAINS LOOK TO HOLD OFF UNTIL VERY LATE SUNDAY NIGHT...WITH
THE BEST SHOT MONDAY MORNING.

&&

.MARINE...
ISSUED AT 417 PM EDT FRI APR 10 2015

LIGHTER WINDS WILL PERSIST THROUGH TONIGHT WITH NO MARINE
HEADLINES ANTICIPATED. FOR SUNDAY...SOUTH-SOUTHWEST WINDS WILL
INCREASE WITH GUSTS APPROACHING SMALL CRAFT ADVISORY CRITERIA FOR
SOME MARINE AREAS...ALTHOUGH COLD WATER TEMPS/LAKE STABILITY
ISSUES WILL COME INTO PLAY. STRONGEST GUSTS MAY ACTUALLY OCCUR
OVER NRN LAKE HURON WITH S-SW INLAND GUSTINESS BLOWING OFFSHORE.

ANOTHER ROUND OF WESTERLY GUSTY WINDS WILL OCCUR ON MONDAY BEHIND
A COLD FRONT. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED AND
AGAIN STRONGEST GUSTS MAY OCCUR INTO LAKE HURON WITH WINDS BLOWING
OFFSHORE.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT MONDAY
     FOR LHZ345>349.

LM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT MONDAY
     FOR LMZ323-341-342-344>346.

LS...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT MONDAY
     FOR LSZ321-322.

&&

NEAR TERM...SMD
SHORT TERM...LAWRENCE
LONG TERM...LAWRENCE
AVIATION...SMD
MARINE...ADAM
Hazardous weather outlook, Apr 12, 4:48 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
448 AM EDT SUN APR 12 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-130900-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
448 AM EDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF LOW HUMIDITY LEVELS...GUSTY SOUTH WINDS...AND
WARMER TEMPERATURES WILL LEAD TO ELEVATED FIRE DANGER ACROSS MUCH
OF NORTHERN MICHIGAN THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER PERIOD OF ELEVATED FIRE DANGER IS EXPECTED INTO MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD/DL

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.